MAUDE Adverse Event Report: Shockwave Medical, Inc. Shockwave IVL System with the Shockwave C2 Aero Coronary IVL Catheter

Shockwave Medical, Inc. Shockwave IVL System with the Shockwave C2 Aero Coronary IVL Catheter
Model Number C2AIVL3012
Medical Device Problem Code Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.The cause of the reported balloon catheter deflation failure could not be definitively determined based on the information available.The device successfully delivered 10 pulses prior to the reported event; therefore, this is not considered an out-of-the-box failure.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Event or Problem Description
A shockwave c2 aero coronary intravascular lithotripsy (ivl) catheter was used to treat a lesion in the coronary artery.It was reported that after the catheter delivered 10 pulses, the physician attempted to deflate the balloon; however, the balloon would not deflate.Multiple attempts were made to deflate the balloon by attaching a syringe and aspirating, but these attempts were unsuccessful.The physician then intentionally overinflated the balloon several times to cause it to rupture, and the catheter was subsequently removed from the patient.A second shockwave c2 aero coronary intravascular lithotripsy (ivl) catheter was opened and used; however, an error 81 code was observed and could not be cleared.The procedure was subsequently completed successfully.The patient was reported to be recovering and was discharged per routine.This report is for the first catheter.

Brand Name
Shockwave IVL System with the Shockwave C2 Aero Coronary IVL Catheter
Common Device Name
Shockwave IVL System with the Shockwave C2 Aero Coronary IVL Catheter
Manufacturer (Section D)
Shockwave Medical, Inc.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
Shockwave Medical, Inc.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key50871768
Report Number3015053858-2026-00122
Device Sequence Number10690654
Product Code QMG
UDI-Device Identifier00195451000607
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P200039/S015
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC2AIVL3012
Device Catalogue NumberC2AIVL3012
Device Lot Number01A260516B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2026
Initial Report FDA Received Date09/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/16/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexMale
Patient RaceWhite